Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 297, NWS Little Rock, AR

December 29, 2021Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Dec 29, 2021, 2:13 PM CST for Bradley County, Drew County, Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 29, 2021, 2:13 PM CST (20:13 UTC)
Expired
Dec 29, 2021, 3:00 PM CST
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 2:17 PM CSTHAIL 1Hermitage, ARQUARTER SIZE HAIL WAS REPORTED AT THE DOLLAR GENERAL IN HERMITAGE.
Dec 29, 2:43 PM CSTHAIL 1.754 S Monticello, ARREPORT OF BROKEN WINDSHIELD ON CAR DRIVING ON HIGHWAY 425 SOUTH OF MONTICELLO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 29, 12:05 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

653 
WUUS54 KLZK 292013
SVRLZK
ARC011-043-292100-
/O.NEW.KLZK.SV.W.0297.211229T2013Z-211229T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
213 PM CST Wed Dec 29 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bradley County in southeastern Arkansas...
  Drew County in southeastern Arkansas...

* Until 300 PM CST.

* At 213 PM CST, a severe thunderstorm was located over Hermitage, or
  10 miles south of Warren, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Monticello...                     Hermitage...
  Wilmar...                         Green Hill...
  Ingalls...                        Ladelle...
  Prairie Grove...                  Baxter...
  New Hope in Drew County...        Carmel...
  Farmville...                      Enon...
  Selma...                          Collins...
  Valley...                         Mt Olive in Bradley County...
  Sumpter...                        Lacey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

&&

LAT...LON 3336 9218 3353 9224 3375 9153 3344 9146
      3339 9187 3340 9199 3339 9198
TIME...MOT...LOC 2013Z 253DEG 37KT 3347 9213 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

61
3 follow-up statements
419 
WWUS54 KLZK 292035
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
235 PM CST Wed Dec 29 2021

ARC011-043-292100-
/O.CON.KLZK.SV.W.0297.000000T0000Z-211229T2100Z/
Bradley AR-Drew AR-
235 PM CST Wed Dec 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR NORTHEASTERN BRADLEY AND CENTRAL DREW COUNTIES...

At 235 PM CST, a severe thunderstorm was located over Green Hill, or
7 miles southwest of Monticello, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monticello...                     Green Hill...
Ladelle...                        Baxter...
New Hope in Drew County...        Collins...
Valley...                         Enon...
Lacey...                          Selma...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.

&&

LAT...LON 3345 9200 3353 9200 3353 9198 3360 9198
      3375 9153 3344 9146
TIME...MOT...LOC 2035Z 252DEG 37KT 3353 9187 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
553 
WWUS54 KLZK 292041
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
241 PM CST Wed Dec 29 2021

ARC011-292051-
/O.CAN.KLZK.SV.W.0297.000000T0000Z-211229T2100Z/
Bradley AR-
241 PM CST Wed Dec 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADLEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

LAT...LON 3347 9194 3360 9195 3375 9153 3349 9147
TIME...MOT...LOC 2041Z 252DEG 35KT 3355 9181 

$$

ARC043-292100-
/O.CON.KLZK.SV.W.0297.000000T0000Z-211229T2100Z/
Drew AR-
241 PM CST Wed Dec 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR CENTRAL DREW COUNTY...

At 241 PM CST, a severe thunderstorm was located near Green Hill, or
near Monticello, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Monticello...                     Green Hill...
Baxter...                         New Hope in Drew County...
Collins...                        Enon...
Selma...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.

&&

LAT...LON 3347 9194 3360 9195 3375 9153 3349 9147
TIME...MOT...LOC 2041Z 252DEG 35KT 3355 9181 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
491 
WWUS54 KLZK 292049
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
249 PM CST Wed Dec 29 2021

ARC043-292100-
/O.CON.KLZK.SV.W.0297.000000T0000Z-211229T2100Z/
Drew AR-
249 PM CST Wed Dec 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR EASTERN DREW COUNTY...

At 249 PM CST, a severe thunderstorm was located near Monticello,
moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monticello...                     Baxter...
Enon...                           Collins...
Selma...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.

&&

LAT...LON 3348 9182 3360 9185 3375 9153 3349 9147
TIME...MOT...LOC 2049Z 253DEG 32KT 3356 9175 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 5:31 AM CST, 8 hours 42 minutes earlier.

Area forecast discussion, Dec 29, 5:31 AM CST, 8 hours 42 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
531 AM CST Wed Dec 29 2021

.AVIATION...

With the 12z issuance, have begun to see ceilings lift and
visibilities improve somewhat. However still seeing patchy dense
fog and forecast that to continue through midmorning. Showers and
thunderstorms will move into the area today. Ceilings and
visibilities are expected to be limited once again tonight, but
that this point remained optimistic with IFR forecast at most
terminals.

&&

.PREV DISCUSSION...(ISSUED 356 AM CST Wed Dec 29 2021)
SHORT TERM...Today Through Thursday Night

Complicated forecast on tap with dense fog currently being observed
across a wide swath of the forecast area. As a result did issue a
dense fog advisory through 15z.

Models somewhat disagree on the coverage of rain before 18z today.
At this point have trended towards the HRRR and kept precipitation
chances limited to extreme SE Arkansas through about 16z before
increasing POPs across the north. Models do generally agree that a
surface low will track into the state with a warm front that will be
located generally along interstate 40. As a result do believe the
greatest chance for severe weather to be located south and east of
interstates 30 and 40.  Compared to model runs yesterday...have
slowed down the onset of the strongest storms and expect them to
develop shortly before 00z with these storms pushing east of the CWA
by 04z. Do believe all modes of severe weather will be possible with
the best chances the closer to the Mississippi River the storms get.
Locating the exact location of the warm front this afternoon will be
the key to determining the location of the strongest storms.

Thursday will be noticeably quieter with dry weather forecast and
temperatures continuing to run about 20 degrees above normal for
this time of year.

LONG TERM...Friday Through Tuesday

A well pronounced H500 trough will be progressing southeastward from
the Pacific NW at the start of the period. Ahead of this feature, SW
flow aloft will be in place across the region. A lead shortwave will
work its way toward the state from the Baja Peninsula which will
aid in precip development across the area.

At the sfc, a cold front will be leading a very cold airmass from
the Northern Plains southward toward the middle of the country. An
area of low pressure will develop across SE Colorado and will begin
to move east along the main cold front. With the pressure gradient
tightening SW winds will increase and transport low level moisture
northward. Td values are expected to increase above 60 F across the
southeast half of the state Friday.

As the cold front moves into the state and the H500 shortwave
approaches, thunderstorms are expected to develop and move across
the area. This will likely take place from Friday evening through
Saturday morning. The cold front and associated cold airmass look to
progress across the state fairly efficiently, likely by 18z
Saturday.

The window of opportunity for severe potential will be in place
mainly from Friday evening into the morning hours Saturday. Some
ingredients for severe weather appear limited including sfc based
instability, which is restricted to southern/eastern portions of the
state. Aiding the potential for severe weather as well as heavy
rainfall will be a nocturnal LLJ of 50-60 kts that looks to setup
from northern LA into far northern MS. PW values across
central/southern AR look to climb into the 1.5-1.75 inch range
Friday night as well which could aid in locally heavy rainfall
amounts.

In the wake of the front as the intense H500 trough swings east
across the region, much colder air will rapidly filter into the
state. As temps plunge into the teens and twenties and NW winds
remain at or above 10 kts, wind chill values may fall into the
single digits or perhaps below zero across northern AR Sunday
morning. Dry weather will be seen for a few days near the end of the
period with a slow return of normal to above normal temperatures.

&&

.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until 9 AM CST this morning FOR Baxter-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Faulkner-Fulton-
Garland-Grant-Hot Spring-Independence-Izard-Jefferson-Lawrence-
Lonoke-Marion-Ouachita-Perry-Pulaski-Randolph-Saline-Searcy-
Sharp-Stone-Van Buren-White.

&&

Aviation...65
Hazardous weather outlook, Dec 29, 11:07 AM CST, 3 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
1107 AM CST Wed Dec 29 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1107 AM CST Wed Dec 29 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Dense fog is being observed across the state and will continue
across the afternoon. This will lead to hazardous driving
conditions due to the low visibility.

In addition, showers and thunderstorms will be ongoing or will be
developing for most of today. Where the stronger storms do
develop, locally heavy is expected with some flash flooding
possible.

Some of these storms could be severe mainly across portions of
southeastern Arkansas. Generally in locations to the south and
east of Interstates 30 and 40. With these strong storms all modes
of severe weather will be possible.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

A strong cold front will approach the state on Friday bringing the
chance for strong to severe thunderstorms across the state from
Friday afternoon into Saturday morning. In addition to the
possibility of severe weather, locally heavy rainfall will also be
possible. Strong S-SW winds will be seen across the state in advance
of the front with gusts approaching 30 mph at times.

Behind the front, significantly colder air will move into the state.
Wind chill values Sunday morning are expected to be in the single
digits or lower across northern Arkansas. W-NW winds behind the
front will be strong with gusts approaching 30 mph at times.

.Spotter Information Statement...

Spotter Activation May Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Dec 29, 11:51 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CST WED DEC 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      LITTLE ROCK             34.72N  92.35W
12/29/2021                   PULASKI            AR   BROADCAST MEDIA

            STREET FLOODING WAS REPORTED IN THE METRO.

&&

EVENT NUMBER LZK2100784

61

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:03 AM CSTDense Fog AdvisoryLZKBaxter, Calhoun, Clark, Cleburne, Cleveland, Conway and 20 more6 hr
Dec 29, 11:01 AM CSTFlash Flood WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Pulaski, Saline84 min
Dec 29, 1:38 PM CSTSevere Thunderstorm WarningLZKBradley, Calhoun, Ouachita52 min
Dec 29, 2:30 PM CSTDense Fog AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more21 hr
Dec 29, 2:39 PM CSTSpecial Weather StatementLZKDesha51 min
Dec 29, 2:46 PM CSTTornado WarningLZKArkansas, Desha, Drew, Lincoln15 min
Dec 29, 2:59 PM CSTSevere Thunderstorm WarningLZKDesha, Drew46 min
Dec 29, 5:18 PM CSTSpecial Weather StatementLZKOuachita27 min
Dec 29, 5:39 PM CSTSpecial Weather StatementLZKOuachita36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.